MAUDE Adverse Event Report: VASCULAR SOLUTIONS, INC TWIN-PASS .023; DUAL ACCESS CATHETER

VASCULAR SOLUTIONS, INC TWIN-PASS .023; DUAL ACCESS CATHETER
Model Number 5230
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned product evaluation confirmed a piece of the distal tip was separated and not returned with the device.Twin-pass.023 was returned to vsi for evaluation and about 1.5cm of the distal tip was separated from the catheter.The separated piece was not returned with the device, the tip looked to be stretched just proximal of the break.Biological contamination was present on the catheter.A manufacturing record review was completed and zero nonconformances were found.The damage found is consistent with pulling the catheter against resistance causing the separation.The most likely root cause is damage during use.
 
Event or Problem Description
Physician used twinpass in cto case, part of distal tip of twinpass broke off and stuck on wire.The twinpass tip broke as they were advancing it onto the wire, it never went into the patient.The piece of the tip got thrown away.The catheter was not torqued.

Brand Name
TWIN-PASS .023
Common Device Name
DUAL ACCESS CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, INC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key7068302
Report Number2134812-2017-00101
Device Sequence Number18848919
Product Code DQY
UDI-Device IdentifierM20652300
UDI-PublicM20652300
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K062877
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/06/2018
Device Model Number5230
Device Lot Number601601
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/30/2017
Initial Report FDA Received Date11/29/2017
Patient Sequence Number1
Patient Age55 YR
Patient Weight84